Alert archive / Alabama / Special Weather Statements in 2014

Special Weather Statement, NWS Huntsville, AL

October 8, 2014Jackson County, Alabama

NWS Huntsville, AL issued this special weather statement at Oct 8, 2014, 5:21 AM CDT for Jackson County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 8, 2014, 5:21 AM CDT (10:21 UTC)
Expired
Oct 8, 2014, 6:00 AM CDT
In force
39 min
Issued by
NWS Huntsville, AL

County Jackson County, AL

The radar

The Northeast Alabama radar (KHTX), 28 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WWUS84 KHUN 081021
SPSHUN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 AM CDT WED OCT 8 2014
 
ALZ009-010-081100-
DE KALB AL-JACKSON AL-
521 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND JACKSON
COUNTIES UNTIL 600 AM CDT...

AT 521 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SKYLINE...OR 11 MILES NORTHWEST OF SCOTTSBORO...MOVING EAST AT 25
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...BRIDGEPORT...SOUTH PITTSBURG...HENAGAR...STEVENSON...
HOLLYWOOD...SKYLINE...IDER...PISGAH AND PLEASANT GROVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3458 8553 3471 8624 3491 8620 3499 8588
      3499 8561
TIME...MOT...LOC 1021Z 270DEG 23KT 3483 8612 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Oct 8, 3:11 AM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Oct 8, 3:11 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
311 AM CDT WED OCT 8 2014

.SYNOPSIS...
THE UPPER FLOW PATTERN WILL TRANSITION FROM AN AMPLIFIED TO A ZONAL
FLOW FOR THE NEXT 36-48 HOURS WHILE THE EXTENDED PART OF THE
FORECAST HAS A MORE AMPLIFIED LONGWAVE TROUGH MOVING ACROSS THE
CONUS. CURRENTLY, THE LONGWAVE TROUGH THAT BROUGHT A FEW ROUNDS OF
SEVERE WEATHER OVER THE PAST FEW DAYS ACROSS PORTIONS OF THE
SOUTHEAST HAS MOVED OFF TO THE NORTHEAST WHILE THE PARENT UPPER LOW
SPINS OVER WESTERN ONTARIO. FURTHER WEST, THE REMNANTS OF TS SIMON
ARE MERGING OVER THE DESERT SOUTHWEST WITH ONCOMING SHORTWAVE
TROUGHS MOVING ONSHORE OF THE WEST COAST. WHAT THIS MEANS FOR THE TN
VALLEY IS SEVERAL MID-LEVEL SHORTWAVE TROUGHS MOVING WITHIN THE
ZONAL FLOW ALOFT, ALONG AND NEAR AN OSCILLATING FRONTAL BOUNDARY.

THERE IS A SQUALL LINE WITH FREQUENT LIGHTNING AND SMALL HAIL MOVING
SOUTH ACROSS MIDDLE TENNESSEE. THIS LINE WILL IMPACT THE TN VALLEY
OVER THE NEXT 2 HOURS.

OTHER SENSIBLE WEATHER IMPACTS WILL BE DESCRIBED IN DETAIL BELOW...

SL.77

&&

.DISCUSSION...

AFTER THE SQUALL LINE PASSES OVER THE TN VALLEY THIS MORNING, THE
PRIMARY WEATHER IMPACT TODAY INTO THIS AFTERNOON WILL CENTER OVER A
COLD FRONT THAT IS SLOWLY MOVING SOUTH ACROSS MIDDLE TN. AS IT MOVES
CLOSER TO N AL/S MIDDLE TN THIS MORNING, EXPECTING THAT THE LINE OF
SHOWERS/STORMS TO GRADUALLY BEGIN LOOSING ORGANIZATION AS A MORE
STABLE ENVIRONMENT IS ENCOUNTERED MAINLY SOUTH OF THE TN RIVER. DID
INCLUDE A GRADIENT IN POPS/WX FOR THIS MORNING WITH HIGHER POPS OVER
S MIDDLE TN AS THE LINE APPROACHES. ADDITIONAL ADJUSTMENTS TO THE
WEATHER GRID MAY BE NECESSARY DEPENDING ON THE ABILITY OF THE FRONT
TO ERODE THE CAP THIS AFTERNOON. THE FRONT (OR PERHAPS DRY LINE
WOULD BE A BETTER DESIGNATION?) WILL INTRODUCE A TIGHT GRADIENT IN
DEWPOINTS WITHOUT MUCH IN THE WAY OF DIFFERENCE IN TEMPERATURE AS THE
COOLER AIR IS WELL TO THE NORTH OVER THE OH RIVER VALLEY. IN FACT,
TEMPERATURES WILL GENERALLY REMAIN ABOVE NORMAL FOR MOST OF THE NEXT
7 DAYS.

THE FRONTAL BOUNDARY/DRY LINE THEN STALLS FROM NW TO SE OVER THE TN
VALLEY. IN ADDITION, A WEAK MID-LEVEL SHORTWAVE TROUGH DEPICTED ON
WV SATELLITE AND MODEL PROGS WILL BE MOVING FROM THE S PLAINS OVER AR
THIS MORNING. THIS COULD LEAD TO WEAK SHOWERS/STORMS DEVELOPING OVER
N MS AND POSSIBLY NW AL THIS AFTERNOON. HOWEVER, HAVE HELD OFF ON
ADDING POPS DUE TO THE LIKELIHOOD OF VERY ISOLATED NATURE TO THE
STORMS.

ON THURSDAY, THE STALLED BOUNDARY WILL LIFT TO THE NORTH IN RESPONSE
TO THE CANADIAN LOW MOVING FURTHER EAST AND A MID-LEVEL SHORTWAVE
TROUGH MOVING ACROSS THE PLAINS AND MS RIVER VALLEY. THE FRONT LOOKS
TO BE MOVING NORTH DURING THE MORNING WITH SHOWERS AND THUNDERSTORMS
DEVELOPING OVER MIDDLE TN BY THE AFTERNOON. THERE IS THE POSSIBILITY
THAT THESE STORMS COULD BUILD SOUTH OVER PORTIONS OF THE AREA NORTH
OF THE TN RIVER. THUS, HAVE INCLUDED A GRADIENT IN POPS FOR THURSDAY
INTO THURSDAY EVENING. THERE'S CONSIDERABLE UNCERTAINTY WITH THE
STORMS ON THURSDAY AS DIFFERENTIAL HEATING FROM CLOUD COVER TO THE
NORTH COULD CREATE MORE INSTABILITY OVER OUR AREA. HOWEVER, THE
MODELS HAVE VARYING SOLUTIONS ON THAT SCENARIO.

ADDITIONAL THUNDERSTORMS SHOULD DEVELOP ON FRIDAY CLOSE TO THE
STALLED FRONT OVER KY/TN DURING THE MORNING HOURS AS A MID-LEVEL
SHORTWAVE TROUGH MOVES ACROSS THE PLAINS. ONE THING TO NOTE IS THAT
THE TRAJECTORY OF THESE SHORTWAVE TROUGHS AND LOCATION OF FRONT MAY
MEAN THE TN VALLEY MAY HAVE LITTLE, IF ANY, THUNDERSTORMS, OR HAVE
SCATTERED THUNDERSTORMS OVER PORTIONS OF THE AREA. SO, UNCERTAINTY
ABOUNDS ON THIS DAY AS WELL. WITH THE LLJ INCREASING ON FRIDAY AND
STORM DEVELOPMENT ALONG THE WARM FRONT AND AHEAD OF THE SHORTWAVE
TROUGH, EXPECTING SHOWERS AND THUNDERSTORMS TO INCREASE IN COVERAGE
ON FRIDAY EVENING INTO SATURDAY MORNING. AS THE MID-LEVEL SHORTWAVE
TROUGH MOVES OFF THE NORTHEAST, THE ACCOMPANYING SFC COLD FRONT
MOVING ACROSS THE PLAINS ON SATURDAY STALLS JUST EAST OF THE MS RIVER
VALLEY. DID KEEP A GRADIENT IN POPS ON SATURDAY WITH HIGHER POPS OVER
THE NW ZONES CLOSER TO THE FRONT. HOWEVER, FURTHER ADJUSTMENT MAY BE
NEEDED AS THE STORMS MAY STAY FURTHER NORTH AND WEST THAN FORECAST
NOW (CLOSER TO FRONTAL BOUNDARIES).

TEMPERATURES DURING THIS FORECAST PERIOD WILL MAINLY BE ABOVE NORMAL
WITH SOME VARIATION DUE TO CLOUD COVER AND DIFFERENTIAL HEATING DUE
TO CIRRUS/ALTOCUMULUS FROM THUNDERSTORMS CLOSER TO THE FRONTAL
BOUNDARY FRIDAY AND SATURDAY.

AN AMPLIFYING PATTERN IS THEN FORECAST AS RIDGING MOVES FROM THE
GULF OF MEXICO TO THE EAST COAST. THIS WILL ALLOW FOR THE DEEPENING
TROUGH OVER THE SOUTHERN PLAINS ON SUNDAY NIGHT INTO MONDAY. AN
INCREASED LLJ AND JET DYNAMICS WITH THIS TROUGH WILL TRANSLATE TO A
HIGHLY SHEARED ENVIRONMENT ACROSS THE TN VALLEY, BUT WARMER TEMPS
ALOFT MAY MITIGATE INSTABILITY. SO, THOUGH THE MED RANGE MODELS HAVE
DIFFERENCE IN TIMING (EITHER MONDAY OR TUESDAY ACROSS THE TN VALLEY)
WITH STRONG TO POSSIBLY SEVERE STORMS IMPACTING THE TN VALLEY, IT
DOES AT LEAST APPEAR TO BE A QLCS EVENT.

SL.77

&&

.AVIATION...
/ISSUED 1207 AM CDT WED OCT 8 2014/
FOR 06Z TAFS...EVEN WITH SCT/BKN MID/HIGH CLOUDS SPREADING SEWD INTO
THE AREA AHEAD OF A WEAK COLD FRONT OVER THE OH VALLEY/MID SOUTH
REGIONS...VFR CONDS PREVAIL FOR NOW. A FEW SHRA/TSRA ARE POSSIBLE
OVERNIGHT WELL AHEAD OF THE ONCOMING FRONT...ALTHOUGH THE PROB IS
FAIRLY LOW...AND IS NOT REFLECTED IN THE TAFS AT THIS POINT. CONDS
SHOULD BEGIN TO IMPROVE SOME HEADING INTO THE DAYTIME HRS...AS THE
FRONT SETTLES INTO THE AREA AND WEAKENS...WITH VFR CONDS PREVAILING.

09

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    83  60  85  64 /  20  20  30  20
SHOALS        83  60  86  63 /  20  30  30  20
VINEMONT      82  61  84  64 /  10  20  20  20
FAYETTEVILLE  79  55  81  62 /  20  30  30  20
ALBERTVILLE   82  58  82  61 /  10  20  20  20
FORT PAYNE    82  57  83  60 /  10  20  30  20

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 8, 3:19 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
319 AM CDT WED OCT 8 2014

ALZ001>010-016-TNZ076-096-097-081800-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
319 AM CDT WED OCT 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS
MORNING AS A WEAK COLD FRONT PUSHES ACROSS REGION. MORE THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE TONIGHT AS A WARM FRONT MOVES BACK
NORTH OVER THE TENNESSEE VALLEY. WIND GUSTS AROUND 40 MPH...SMALL
HAIL AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE FROM THURSDAY THROUGH
THE WEEKEND AS A COLD FRONT STALLS JUST NORTH OF THE TENNESSEE
VALLEY. A STRONGER DISTURBANCE IS EXPECTED TO MOVE EASTWARD FROM THE
SOUTHERN PLAINS BY THE BEGINNING OF NEXT WEEK WITH MORE WIDESPREAD
THUNDERSTORM ACTIVITY TO THE REGION FROM MONDAY THROUGH TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Oct 8, 3:58 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 AM CDT WED OCT 8 2014

TNZ076-096-097-081000-
MOORE TN-FRANKLIN TN-LINCOLN TN-
358 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR MOORE...CENTRAL FRANKLIN AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 500 AM CDT...

AT 358 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES EAST OF MANCHESTER
TO 7 MILES SOUTHWEST OF SHELBYVILLE...AND MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...DECHERD...ESTILL SPRINGS...COWAN...
MONTEAGLE...TIMS FORD LAKE...SEWANEE...HURDLOW AND ALTO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3539 8628 3537 8628 3534 8624 3533 8620
      3536 8616 3534 8603 3531 8600 3528 8591
      3522 8586 3512 8587 3513 8637 3537 8659
      3536 8649 3533 8646 3532 8642 3535 8641
      3536 8633 3541 8629 3541 8626
TIME...MOT...LOC 0858Z 315DEG 18KT 3543 8586 3545 8657

07
Special weather statement, Oct 8, 4:26 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
426 AM CDT WED OCT 8 2014

TNZ096-081000-
LINCOLN TN-
426 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN COUNTY UNTIL 500 AM
CDT...

AT 425 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTHWEST OF PETERSBURG...OR 10 MILES NORTHWEST OF FAYETTEVILLE...
MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LINCOLN...HOWELL...TAFT...KELSO...BOONSHILL...
CAMARGO...FLINTVILLE...BLANCHE AND SKINEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3514 8637 3512 8636 3513 8636 3511 8631
      3502 8632 3500 8680 3512 8683 3524 8683
      3526 8680 3525 8675 3530 8669 3531 8666
TIME...MOT...LOC 0925Z 312DEG 18KT 3523 8672

07
Special weather statement, Oct 8, 5:03 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
503 AM CDT WED OCT 8 2014

TNZ096-081030-
LINCOLN TN-
503 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN COUNTY UNTIL 530
AM CDT...

AT 502 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES EAST OF PULASKI...MOVING SOUTHEAST AT 20 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LINCOLN...TAFT...BOONSHILL...CAMARGO...FLINTVILLE...
ELORA...BLANCHE...CASH POINT AND SKINEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3501 8632 3499 8632 3499 8680 3503 8684
      3526 8683 3525 8675 3526 8674
TIME...MOT...LOC 1002Z 312DEG 18KT 3520 8683

07
Special weather statement, Oct 8, 5:05 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
505 AM CDT WED OCT 8 2014

ALZ009-TNZ096-097-081030-
JACKSON AL-FRANKLIN TN-LINCOLN TN-
505 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON...SOUTHERN
FRANKLIN AND EAST CENTRAL LINCOLN COUNTIES UNTIL 530 AM CDT...

AT 505 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HUNTLAND TO 8 MILES
SOUTHEAST OF SEWANEE...AND MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT...SOUTH PITTSBURG...HUNTLAND...ANDERSON...ORME...
MAXWELL...JERICHO...LONG ISLAND...BEANS CREEK AND RUSSELL CAVE
NATIONAL MONUMENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3494 8615 3511 8648 3512 8587 3499 8586
      3499 8561 3495 8560
TIME...MOT...LOC 1005Z 295DEG 23KT 3509 8634 3509 8585

07
Special weather statement, Oct 8, 5:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
521 AM CDT WED OCT 8 2014

ALZ009-010-081100-
DE KALB AL-JACKSON AL-
521 AM CDT WED OCT 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DE KALB AND JACKSON
COUNTIES UNTIL 600 AM CDT...

AT 521 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SKYLINE...OR 11 MILES NORTHWEST OF SCOTTSBORO...MOVING EAST AT 25
MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...BRIDGEPORT...SOUTH PITTSBURG...HENAGAR...STEVENSON...
HOLLYWOOD...SKYLINE...IDER...PISGAH AND PLEASANT GROVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3458 8553 3471 8624 3491 8620 3499 8588
      3499 8561
TIME...MOT...LOC 1021Z 270DEG 23KT 3483 8612

07

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 3:08 PM CDTSpecial Weather StatementHUNMorgan37 min
Oct 8, 3:35 PM CDTSpecial Weather StatementHUNCullman40 min
Oct 8, 3:45 PM CDTSevere Thunderstorm WarningHUNCullman, Morgan30 min
Oct 8, 4:11 PM CDTSpecial Weather StatementHUNLawrence49 min
Oct 8, 4:17 PM CDTSpecial Weather StatementHUNMorgan43 min
Oct 8, 4:21 PM CDTFlash Flood WarningHUNCullman, Morgan114 min
Oct 8, 4:23 PM CDTSevere Thunderstorm WarningHUNMorgan37 min
Oct 8, 4:51 PM CDTSevere Thunderstorm WarningHUNCullman24 min
Oct 8, 5:16 PM CDTSpecial Weather StatementHUNCullman44 min
Oct 8, 5:29 PM CDTSpecial Weather StatementHUNFranklin46 min
Oct 8, 5:44 PM CDTSevere Thunderstorm WarningHUNFranklin31 min
Oct 8, 6:02 PM CDTSpecial Weather StatementHUNMorgan43 min
Oct 8, 6:12 PM CDTSpecial Weather StatementHUNMorgan33 min
Oct 8, 6:46 PM CDTSpecial Weather StatementHUNFranklin44 min
Oct 8, 6:51 PM CDTSpecial Weather StatementHUNLimestone39 min
Oct 8, 3:58 AM CDTSpecial Weather StatementHUNFranklin, Moore62 min
Oct 8, 4:26 AM CDTSpecial Weather StatementHUNLincoln34 min
Oct 8, 5:03 AM CDTSpecial Weather StatementHUNLincoln27 min
Oct 8, 5:05 AM CDTSpecial Weather StatementHUNFranklin25 min

Nearby

Special Weather Statements in Alabama, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.